Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Albany, NY

June 30, 2013Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Jun 30, 2013, 1:05 PM EDT for Schoharie County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2013, 1:05 PM EDT (17:05 UTC)
Expired
Jun 30, 2013, 4:00 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Unknown

County Schoharie County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WGUS51 KALY 301705
FFWALY
NYC095-302000-
/O.NEW.KALY.FF.W.0019.130630T1705Z-130630T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR BEAVERDAM DAM IN...SOUTHERN SCHOHARIE   
COUNTY.

* UNTIL 400 PM EDT

* AT 102 PM EDT...THE FAILURE OF BEAVERDAM DAM WAS REPORTED BY STATE 
EMERGENCY OFFICIALS. LOCATIONS IN THE WARNED AREA MAY EXPERIENCE 
RAPID WATER RISES AND FLASH FLOODING RESULTING FROM THIS DAM 
FAILURE. THIS IS AN EXTREMELY DANGEROUS SITUATION!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4252 7459 4248 7448 4241 7446 4238 7451
      4244 7465 4246 7465

$$

IRL/BGM
3 follow-up statements
352 
WGUS71 KALY 301815
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT SUN JUN 30 2013

NYC095-302000-
/O.CON.KALY.FF.W.0019.000000T0000Z-130630T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
215 PM EDT SUN JUN 30 2013

...A FLASH FLOOD WARNING FOR THE FAILURE OF A BEAVER DAM REMAINS IN 
EFFECT UNTIL 400 PM EDT FOR SOUTHWESTERN SCHOHARIE COUNTY...

AT 211 PM EDT...THE FAILURE OF A BEAVER DAM IS CAUSING FLOODING IN 
SOUTHERN SCHOHARIE COUNTY. LAW ENFORCEMENT OFFICIALS HAVE NOW 
CONFIRMED THAT THE FLASH FLOODING IS OCCURRING FROM A BEAVER DAM 
FAILURE UPSTREAM OF THE WHITING HOLLOW DAM...NOT AN ACTUAL DAM 
FAILURE. HOWEVER FLASH FLOODING IS STILL LIKELY IN THE AFFECTED 
AREA...WITH ROUTE 10 EXPECTED TO BE CLOSED WITHIN THE HOUR DUE TO 
FLOODING.

LOCATIONS IMPACTED INCLUDE JEFFERSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4252 7459 4248 7448 4241 7446 4238 7451
      4244 7465 4246 7465

$$

IRL
138 
WGUS71 KALY 301916
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT SUN JUN 30 2013

NYC095-302000-
/O.CON.KALY.FF.W.0019.000000T0000Z-130630T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
316 PM EDT SUN JUN 30 2013

...A FLASH FLOOD WARNING FOR THE FAILURE OF A BEAVER DAM REMAINS IN 
EFFECT UNTIL 400 PM EDT FOR SOUTHWESTERN SCHOHARIE COUNTY...

AT 308 PM EDT...THE FAILURE OF A BEAVER DAM IS CAUSING FLOODING 
IN...SOUTHERN SCHOHARIE COUNTY. LAW ENFORCEMENT OFFICIALS HAVE 
INDICATED THAT THE BEAVER DAM WAS ACTUALLY LOCATED UPSTREAM OF 
STAMFORD RESERVOIR AND THAT MOST OF THE FLOOD WATERS HAVE BEEN 
CAPTURED BY THE RESERVOIR...WITH THE RESERVOIR OUTFLOW CAUSING SOME 
FLOODING OF THE WEST BRANCH DELAWARE TOWARD ROUTE 10. RESIDENTS 
ALONG THE WEST BRANCH DELAWARE IN SCHOHARIE COUNTY SHOULD SEEK 
HIGHER GROUND IF NEAR THE RIVER...AND SHOULD HEED ANY REQUESTS FROM 
LOCAL LAW ENFORCEMENT.

LOCATIONS IMPACTED INCLUDE JEFFERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4252 7459 4248 7448 4241 7446 4238 7451
      4244 7465 4246 7465

$$

BEW/BGM
265 
WGUS71 KALY 301957
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT SUN JUN 30 2013

NYC095-302005-
/O.EXP.KALY.FF.W.0019.000000T0000Z-130630T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
357 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING FOR THE FAILURE OF A BEAVER DAM WILL 
EXPIRE AT 400 PM EDT FOR SOUTHWESTERN SCHOHARIE COUNTY...

OUTFLOW FROM THE BEAVER DAM FAILURE ON THE WEST BRANCH DELAWARE WAS 
MOSTLY CAPTURED BY THE STAMFORD RESERVOIR. WATER LEVELS DOWNSTREAM 
OF STAMFORD RESERVOIR ONLY ROSE SLIGHTLY AND ROUTE 10 IS OPEN. AS A 
RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 4252 7459 4248 7448 4241 7446 4238 7451
      4244 7465 4246 7465

$$

BEW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:50 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 10:50 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EDT SUN JUN 30 2013

.SYNOPSIS...
AN ELONGATED TROUGH IN THE MID LEVELS OF THE ATMOSPHERE AND A
DIFFUSE STATIONARY FRONT REMAIN ACROSS THE NORTHEAST. WEAK UPPER
IMPULSES SHOULD RIDE UP ALONG IT TO PRODUCE BOUTS OF SHOWERS AND
THUNDERSTORMS AGAIN THIS AFTERNOON. SLIGHTLY STRONGER IMPULSES LOOK
TO BRING MORE IN THE WAY OF SHOWERS AND STORMS MONDAY AND TUESDAY
WHICH COULD CONTAIN LOCALLY HEAVY RAINFALL. WITH TIME...THIS TROUGH
WILL ACTUALLY MOVE WEST AS HIGH PRESSURE BUILDS IN FROM THE ATLANTIC
OCEAN WHICH SHOULD SUPPRESS CONVECTION A LITTLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM EDT...AMPLE BREAKS OF SUNSHINE ARE ALLOWING
TEMPERATURES TO QUICKLY CLIMB THIS MORNING.  HOWEVER...AS SEEN IN
OUR 12Z SOUNDING...PWATS HAVE RISEN SINCE YESTERDAY ALONG WITH AN
INCREASE IN SURFACE DEWPOINTS.  LATEST SURFACE ANALYSIS SHOWS A
COUPLE OF DIFFUSE FRONTAL BOUNDARIES...ONE ALONG AND JUST EAST OF
THE HUDSON RIVER AND THE OTHER FURTHER NORTH IN THE VICINITY OF THE
ST LAWRENCE VALLEY.  FURTHERMORE...H300 UPPER JET PER THE RAP/RUC
IS SUGGESTING AN INCREASE OF MAGNITUDE THIS AFTERNOON WITH PORTIONS
OF THE REGION CLOSE TO THE ENTRANCE REGION.  WHILE NOT CLEARLY
DEFINITIVE...CONVECTIVE EPISODE THIS AFTERNOON LOOKS TO BE MORE
ACTIVE THAN SATURDAY.  IN FACT...EXPERIMENTAL REFLECTIVITY MODEL
FORECASTS FROM A VARIETY OF HI-RES MODELS SUGGEST MORE CONVECTIVE
ACTIVITY MAINLY ALONG AND NORTH OF I90.  THIS TOO IS WHERE THE MOST
INSOLATION IS UNDERWAY WHERE MODIFIED SOUNDINGS YIELD SBCAPES
CLIMBING TOWARD 2K J/KG AND PWATS CLIMBING IN EXCESS OF 1.50
INCHES.  WIND SHEAR TOO LOOKS A LITTLE MORE THAN SATURDAYS WITH BULK
MAGNITUDES BETWEEN 30-50KTS.  SO WE WILL INCREASE POPS A BIT AND
MENTION HEAVY RAINFALL POTENTIAL.  COULD NOT RULE OUT A COUPLE OF
SEVERE EVENTS...ESPECIALLY SINCE MID LEVEL LAPSE RATES ARE FORECAST
TO BE AT OR GREATER THAN 6C/KM.

WITH H850 TEMPERATURES HOOVERING AROUND +15C THIS SHOULD TRANSLATE
TO WARM READINGS TOPPING OUT 80-85 IN THE VALLEYS...75-80 HIGHER
TERRAIN. DEWPOINTS WILL REMAIN ELEVATED IN THE 60S...WITH SOME SPOTS
PUSHING 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
ONCE AGAIN...AS WE LOOSE THE HEATING OF THE DAY WE INITIALLY SHOULD
SEE CONVECTION DECREASE. HOWEVER...THE DIFFERENCE TONIGHT IS THAT
CLOUDS AHEAD OF THE AFOREMENTIONED MID LEVEL DISTURBANCE (CURRENTLY
OVER SW MISSOURI) WILL MOVE IN ALONG WITH A GRADUAL INCREASE IN
PWATS APPROACHING 2 INCHES...3-4 STANDARD DEVIATIONS ABOVE NORMAL.

THE SHOWER THREAT LOOKS TO CONTINUE THROUGHOUT THE NIGHT ALONG WITH
A CHANCE OF A THUNDERSTORM. CLOUDS AND THE SURGE IN HUMIDITY WILL
KEEP IT MUGGY WITH LOWS IN THE 60S.

THE SOUTHERLY WIND COMPONENT (-U) OFF THE 06Z GEFS LOOKS TO REACH
2-3 STANDARD DEVIATIONS ABOVE NORMAL...BUT NOT REALLY UNTIL
TUESDAY.

THE FIRST MID LEVEL DISTURBANCE LOOKS TO MOVE ON BY LATE MONDAY
FOLLOWED THE SECOND FOR TUESDAY. THERE ARE CONFLICTING SIGNALS WHICH
ONE WOULD BE THE HEAVIEST RAINFALL...WITH THE EUROPEAN AND GFS
MODELS HITTING HARDER WITH THE FIRST ONE ON MONDAY DESPITE THE FACT
THE ANOMALIES FOR QPF (PER CSTAR RESEARCH) INDICATED TUESDAY COULD
HAVE THE HEAVIER RAINFALL.

EITHER WAY...THE SHORTWAVES WILL PRODUCE A STRONG STRIP OF VORTICITY
WHICH IN TURN WILL PRODUCE PRETTY GOOD UPWARD MOTION FOCUSED ALONG
THE STALLED OUT BOUNDARY...WHICH WILL STILL BE CLOSE OR RIGHT OVER
THE HUDSON VALLEY.

WE EXPECTED LIKELY SHOWERS AND THUNDERSTORMS BY MONDAY AFTERNOON.
FOR NOW...CAPPED POPS AT 54 PERCENT ON TUESDAY. SHOWERS AND
THUNDERSTORMS EACH DAY COULD PRODUCE LOCALIZED TORRENTIAL RAINFALL.
WITH THIS TYPE OF SETUP THERE WILL LIKELY BE A PERIOD OF
CONCENTRATED SHOWERS/THUNDERSTORMS FOLLOWED BY A BREAK THEN MORE
ACTIVITY.

ONCE AGAIN SEVERE PARAMETERS ARE NOT REALLY THERE AS INSTABILITY
LOOKS LIMITED (UNDER 1000 J/KG) AND MID-LEVEL LAPSE RATES REMAIN
AROUND 5.5 C/KM. FOR NOW...WE WILL JUST MENTION THUNDERSTORMS COULD
CONTAIN HEAVY RAIN.

WITH MORE CLOUDS AND THE ANTICIPATED SHOWERS AND STORMS...WENT ON
THE LOW SIDE OF GUIDANCE WHICH PUTS MOST OF OUR REGION IN THE 75-80
RANGE BOTH MONDAY AND TUESDAY.

SINCE THERE IS STILL PLENTY OF UNCERTAINTY WHERE THE HEAVIEST RAIN
WILL FALL AND WHEN (MONDAY OR TUESDAY) WE DECIDED NOT TO ISSUE A
FLOOD WATCH JUST YET. MORE ABOUT THE POTENTIAL FOR HEAVY RAINFALL
CAN BE FOUND IN OUR HYDRO DISCUSSION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE STAGNANT WEATHER PATTERN WILL CONTINUE INTO THE LONG TERM
PERIOD. MODEL GUIDANCE GENERALLY IN GOOD AGREEMENT DURING THIS TIME
WITH REGARDS TO THE LARGE SCALE FEATURES. THERE WILL BE A CHANCE FOR
SHWRS/TSTMS THROUGH THE ENTIRE PERIOD...BUT POPS WILL FINALLY SHOW A
SLOW DECREASING TREND FROM THURSDAY INTO SATURDAY.

A VERY BLOCKY PATTERN IS IN PLACE ACROSS MUCH OF NORTH AMERICA...
WITH A PERSISTENT BERMUDA HIGH OVER THE WESTERN ATLANTIC...A TROUGH
OVER THE GREAT LAKES AND MIDWEST...AND A STRONG RIDGE OVER THE
WESTERN CONUS. THE NORTHEAST WILL BE SANDWICHED BETWEEN THE GREAT
LAKES/MIDWEST TROUGH AND THE BERMUDA HIGH...WHICH WILL RESULT IN AN
UNSETTLED PATTERN WITH A WARM AND MOIST SOUTHERLY RETURN FLOW AROUND
THE BERMUDA HIGH. TOWARD THE END OF THE PERIOD THE BERMUDA HIGH IS
FORECAST TO BUILD FURTHER WESTWARD WITH THE CENTER OF THE HIGH
POSSIBLY REACHING A POSITION NOT TOO FAR OFF THE EAST COAST. THIS
WILL RESULT IN A GRADUAL REDUCTION IN THE THREAT OF SHOWERS/TSTMS
EACH DAY BEGINNING ON THURSDAY. THE SHWRS/TSTMS WILL BE MAINLY
DIURNALLY DRIVEN...ALTHOUGH SOME NOCTURNAL ACTIVITY IS EXPECTED AS
WELL.

THIS PATTERN WILL CONTINUE TO RESULT IN A MOSTLY CLOUDY SKY EARLY
IN THE LONG TERM PERIOD...DECREASING TO MAINLY PARTLY CLOUDY SKIES
FOR FRIDAY AND SATURDAY. HIGHS WEDNESDAY THROUGH SATURDAY WILL
GENERALLY BE IN THE UPPER 70S TO MID 80S. LOWS TUESDAY NIGHT THROUGH
FRIDAY NIGHT GENERALLY IN THE UPPER 50S AND 60S.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
ANY LEFTOVER VLIFR FOG SHOULD DISSIPATE AND CONDITIONS BECOME VFR AT
KPSF BY 14Z. KPOU/KGFL AND KALB WILL BE VFR FROM THE START OF THE
TAF PERIOD. EXCEPT FOR THE FOG EARLY THIS MORNING...HAVE FORECAST
VFR CONDITIONS AT ALL THE TAF SITES THROUGH MOST OF TONIGHT. SCT
SHOWERS/TSTMS WILL DEVELOP AGAIN THIS AFTN/EVENING...BUT TIMING THE
SHOWERS IS NOT POSSIBLE AT THIS TIME SO HAVE INCLUDED VCSH IN THE
FORECAST FROM 16Z AND BEYOND. LATE TONIGHT A MORE ORGANIZED AREA OF
SHOWERS WILL SPREAD FROM SOUTH TO NORTH. THE SHOWERS AND MVFR
CONDITIONS ARE FORECAST TO BEGIN AROUND 07Z AT KPOU...08Z AT
KPSF...09Z AT KALB...AND 10Z AT KGFL.

SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST TODAY AT 8 KTS OR
LESS...THEN LIGHT AND VARIABLE TONIGHT.

OUTLOOK...
MON-THU...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...BECOMING MORE
NUMEROUS ON MONDAY AND TUESDAY. SOME OF THESE COULD CONTAIN HEAVY
RAINFALL...ESPECIALLY MONDAY AND TUESDAY.

THE RH WILL REMAIN ELEVATED...NEARLY 100 PERCENT EVERY
NIGHT...DROPPING TO NO LOWER THAN 50-75 PERCENT EACH AFTERNOON.

&&

.HYDROLOGY...
PLEASE REFER TO FLOOD WARNINGS FOR THE LATEST INFORMATION ON THE
FLOODING IN AND AROUND THE MOHAWK RIVER.

ONCE AGAIN WE WILL BE DEALING WITH SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THEN...TWO STRONGER MID LEVEL
DISTURBANCES COULD BRING A MORE WIDESPREAD ROUND OF SHOWERS AND
THUNDERSTORMS ON MONDAY AND PERHAPS AGAIN TUESDAY.

RIGHT NOW WE HAVE AVERAGE RIVER BASIN FORECASTS RANGING FROM HALF AN
INCH IN OUR FAR NORTHWEST ZONES TO 1-2 INCHES FROM THE CAPITAL
REGION SOUTHWARD THROUGH TUESDAY. HOWEVER...IT IS A GOOD BET THERE
WILL BE A GREAT DEAL OF VARIATION OF RAINFALL AMOUNTS THROUGH THIS
TIME FRAME. ANY TRAINING OR BACKBUILDING THUNDERSTORMS OVER THE WET
GROUND COULD CAUSE PONDING OF WATER OR EVEN LOCALIZED FLOODING ANY
TIME THIS AFTERNOON THROUGH TUESDAY WITH THE CHANCES INCREASING
THROUGH THE PERIOD. LOCALLY HEAVIER RAINFALL COULD EXCEED 4 INCHES
THROUGHOUT THIS PERIOD.

THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.

THERE STILL THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS ON A
SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL ON THESE
DAYS SHOULD BE MUCH MORE LOCALIZED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...BGM/HWJIV
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...NAS/HWJIV

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 30, 10:55 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1055 AM EDT SUN JUN 30 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1055 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING.  WHILE MOST OF THESE THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LIMITS...A COUPLE OF THE STRONGER THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 50 AND 60 MPH...FREQUENT
LIGHTNING AND HEAVY RAIN.  THUNDERSTORMS ARE EXPECTED TO TRACK TO
THE NORTHEAST AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TWO DISTURBANCES LOOK TO BRING MORE NUMEROUS SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON AND AGAIN ON TUESDAY. THERE IS
STILL A LOT UNCERTAINTY ON THE SPECIFIC TIMING OF THESE DISTURBANCES
AND EXACTLY HOW MUCH RAIN WILL FALL. IF CONFIDENCE IN THIS
SCENARIO INCREASES...A FLOOD OR FLASH FLOOD WATCH WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED THIS AFTERNOON.  ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED MONDAY OR TUESDAY.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:21 PM EDTSpecial Weather StatementALYDutchess24 min
Jun 30, 1:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster39 min
Jun 30, 2:01 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 30, 2:03 PM EDTSpecial Weather StatementALYColumbia27 min
Jun 30, 2:20 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jun 30, 2:27 PM EDTSpecial Weather StatementALYDutchess33 min
Jun 30, 2:41 PM EDTSpecial Weather StatementALYColumbia34 min
Jun 30, 2:55 PM EDTSevere Thunderstorm WarningALYColumbia, Greene50 min
Jun 30, 3:00 PM EDTFlash Flood WarningALYDutchess5 hr
Jun 30, 3:08 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady3 hr
Jun 30, 3:17 PM EDTSpecial Weather StatementALYAlbany28 min
Jun 30, 3:19 PM EDTSpecial Weather StatementALYDutchess26 min
Jun 30, 3:32 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more56 hr
Jun 30, 3:37 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Jun 30, 3:42 PM EDTSpecial Weather StatementALYRensselaer33 min
Jun 30, 3:48 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 30, 4:01 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jun 30, 4:33 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery57 min
Jun 30, 5:08 PM EDTAreal Flood AdvisoryALYFulton3 hr
Jun 30, 5:18 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jun 30, 5:21 PM EDTSpecial Weather StatementALYFulton24 min
Jun 30, 5:50 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schenectady25 min
Jun 30, 6:19 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Jun 30, 6:27 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr
Jun 30, 7:05 PM EDTFlash Flood WarningALYMontgomery, Schoharie3 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.